Florida, 2005

Lightning Strike in Florida, November 28, 2005

November 28, 2005 · NWS JAX · 1 event in 1 county or zone

Lightning struck a home in the Hayes Glenn Subdivision and caused some damage.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Lightning struck a home in the Hayes Glenn Subdivision and caused some damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 28, 2:08 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Nov 28, 2:08 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
208 PM EST MON NOV 28 2005

.SHORT TERM...DEEP LOW PRESSURE SYSTEM IS POSITIONED OVER THE
CENTRAL UNITED STATES...WITH SURFACE COLD FRONT CURRENTLY
STRETCHING FROM NEAR ST. LOUIS TO NEW ORLEANS. STRONG SURFACE
HIGH IS CENTERED OVER THE CANADIAN MARITIME...RIDGING SOUTH OVER
THE ATLANTIC SEABOARD. COMBINATION OF THESE LOW-LEVEL FEATURES IS
PRESENTING A MODERATE SOUTHERLY FLOW OVER THE LOCAL AREA...ALONG
WITH INFLUX OF MOISTURE. MID-LEVEL SHORTWAVE TROUGHS CONTINUE TO
ROUND GREAT PLAINS LOW...BREAKING DOWN MEAN LAYER RIDGE THAT
BROUGHT WARM TEMPERATURES THIS PAST WEEKEND. DOPPLER RADARS SHOW
LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS JAX CWA.

UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH TUESDAY AS CENTRAL
PLAINS LOW EJECTS NORTHEAST...WITH SUBTROPICAL JET SHIFTING
SOUTHERN EXTENSION OF UPPER TROF OVER THE REGION. THERE WILL
MYRIAD LIFTING MECHANISMS TO GENERATE SHOWERS...INCLUDING H3/H7
COUPLETS...MID-LEVEL SHORTWAVE TROUGHS...AND SURFACE FRONTAL
BOUNDARY. FLY-IN-THE-OINTMENT WILL BE LACK OF DEEP MOISTURE AS
LOW-LEVEL FLOW VEERS SOUTH-SOUTHWEST AHEAD OF APPROACHING SURFACE
FRONTAL BOUNDARY. NONETHELESS...WILL MAINTAIN LIKELY POPS FOR ENTIRE
CWA TONIGHT THROUGH TUESDAY. THERE WILL BE LINGERING SHOWERS ACROSS
EASTERN HALF OF CWA TUESDAY EVENING...AS FRONTAL BOUNDARY WILL BE
SLOW TO EXIT.

EXTENSIVE CLOUD COVERAGE WILL CERTAINLY LIMIT INSTABILITY...WITH
CURRENT THUNDERSTORM ACTIVITY ELEVATED. AT THE PRESENT TIME...RISK
OF SEVERE THUNDERSTORMS WILL BE MINIMAL. THE PRIMARY HAZARDS WITH
THESE STORMS WILL BE THE POTENTIAL FOR GUSTY WINDS UPWARDS OF 40
MPH AND HEAVY RAINFALL.

DRY CONDITIONS ARE THEN FORECAST FOR LATE TUESDAY NIGHT THROUGH
THURSDAY...WITH TEMPERATURES DIPPING INTO THE 40S ACROSS THE
INTERIOR BY WEDNESDAY MORNING. WIDESPREAD LOWS IN THE 30S WILL BE
COMMON THURSDAY MORNING. AT THIS TIME...DO NOT ANTICIPATE FREEZING
TEMPS.

.LONG TERM (FRI THROUGH MON)...ZONAL PATTERN ALOFT WILL PREVAIL
ACROSS THE SOUTHERN UNITED STATES FRI AND SAT. AT THE SURFACE...HIGH
PRESSURE WILL SLOWLY TRAVERSE THE REGION. THE COMBINATION OF THESE
FEATURES WILL BRING DRY CONDITIONS WITH TEMPERATURES NEAR CLIMO
DURING THE DAY...WITH AT OR SLIGHTLY BELOW CLIMO TEMPS AT NIGHT.

SUNDAY WILL BE A TRANSITION DAY AS FLOW ALOFT OVER THE LOWER 48
STATES BECOMES INCREASINGLY AMPLIFIED. THIS IS IN RESPONSE TO
DEEP LOW PRESSURE SYSTEM APPROACHING THE FOUR CORNERS
REGION...WITH MEAN LAYER RIDGE BUILDING ACROSS THE SOUTH-CENTRAL
AND SOUTHEAST UNITED STATES. THIS WILL BRING CONTINUED DRY
CONDITIONS WITH TEMPERATURES AT OR ABOVE CLIMO. MONDAY...WILL
SUGGEST SLIGHT CHANCE POPS AS LOW PRESSURE SYSTEM NEARS THE LOWER
MISSISSIPPI VALLEY REGION...WITH SHORTWAVE ACTIVITY BREAKING DOWN
UPPER RIDGE ACROSS THE LOCAL AREA. THESE SHORTWAVES COUPLED WITH
RETURN FLOW FROM DEPARTING LOW-LEVEL HIGH WILL PRESENT A FEW
SHOWERS MAINLY LATE IN THE DAY.

&&

.MARINE...BUOYS REPORT SSE FLOW 15 KTS WITH GUSTS TO 20 KTS AT
TIMES AND SEAS OF 4-6 FT. WILL UPGRADE THE CURRENT EXERCISE CAUTION
FOR OUR OFFSHORE LEGS TO AN ADVISORY DUE TO SEAS TONIGHT...AND
CONTINUE THROUGH TUESDAY. WILL RAISE EXERCISE CAUTION FOR OUR
NEARSHORE WATERS TONIGHT. WAVE WATCH SUGGESTS LINGERING 7 FT SEAS
OFFSHORE THROUGH MID-WEEK AS HIGH PRESSURE BUILDS OVER THE SOUTHEAST
REGION IN THE WAKE OF FROPA TUESDAY NIGHT...WITH A PREVAILING
WESTERLY FLOW.

&&

.FIRE WEATHER...RED FLAG CONDITIONS DUE TO LOW RELATIVE HUMIDITIES
ARE LIKELY WEDNESDAY FOR THE SUWANNEE RIVER VALLEY IN NORTH FLORIDA
A DRIER AIR FILTERS INTO THE AREA FROM THE NW FOLLOWING THE FROPA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  70  44  64 /  70  70  20   0
SSI  67  72  50  64 /  70  70  30   0
JAX  66  74  50  65 /  70  60  30   0
SGJ  69  75  53  66 /  70  60  40   0
GNV  66  75  49  67 /  70  60  20   0
OCF  66  76  50  69 /  70  60  30   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 PM MONDAY TO
     7 PM TUESDAY FOR THE FOLLOWING ZONES: ALTAMAHA SOUND GA TO
     FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE...FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE...AND ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

PUBLIC...ZAPPE
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Nov 28, 12:08 PM EST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1208 PM EST MON NOV 28 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1208 PM EST MON NOV 28 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...
...ISOLATED THUNDERSTORMS POSSIBLE...

.RIP CURRENT IMPACT...INCREASING ONSHORE FLOW WILL RESULT IN
A MODERATE RISK OF RIP CURRENTS AT THE BEACHES TODAY. MORE
INFORMATION CAN BE FOUND IN THE SURF ZONE FORECAST.

.THUNDERSTORM IMPACT...SCATTERED THUNDERSTORMS OVER NORTHEAST FLORIDA
WILL SPREAD INTO SOUTHEAST GEORGIA THIS AFTERNOON. THUNDERSTORMS WILL
BE POSSIBLE OVERNIGHT TONIGHT. THE PRIMARY HAZARDS WITH THESE STORMS
WILL BE THE POTENTIAL FOR STRONG GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY AFTERNOON PRODUCING
THUNDERSTORMS OVER THE AREA. AT THIS TIME IT APPEARS THE ACTIVITY
WILL BE ISOLATED IN NATURE WITH THE PRIMARY HAZARD BEING THE
POTENTIAL FOR STRONG GUSTY WINDS.

A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES IS EXPECTED AGAIN ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ/ECZ

The radar

The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 20:39 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Alachua

When
November 28, 3:40 PM EST
Where
Alachua County, Gainesville
Reported by
EMERGENCY MANAGER
Coordinates
29.675, -82.358 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476831.